MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 5/8 IN. SINGLE USE, STERILE, 25 G; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 5/8 IN. SINGLE USE, STERILE, 25 G; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305122
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Chemical Exposure (2570)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s birthday was not provided, (b)(6) 1949 was used based on age of patient.Investigation summary as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.
 
Event or Problem Description
It was reported while using bd® needle 5/8 in.Single use, sterile, 25 g there was a damaged needle hub and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: to prepare for a nuclear medicine scan, nurse attempted to inject 74-year-old patient with radioactive material.Due to a crack in the needle hub, a small amount of material leaked through the crack and touched the patient¿s skin before dripping onto the arm of the chair.The spill was contained and cleaned according to hazardous spill protocol.The same volume of material was drawn up, and, though a second venipuncture, injected into the patient.

Brand Name
BD® NEEDLE 5/8 IN. SINGLE USE, STERILE, 25 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16916942
Report Number1911916-2023-00300
Device Sequence Number17875324
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305122
Device Catalogue Number305122
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown